MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952820400
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The target lesion was located in a coronary artery.A 4.00x20mm promus premier¿ drug-eluting stent was advanced but failed to cross the lesion.The device was removed; however, it was noted that a stent strut was bent.The procedure was completed with another 4.00x20mm promus premier¿ drug-eluting stent.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system was returned for analysis.A visual examination of the stent found that on the first distal row, stent struts were lifted and pulled distally.The undamaged proximal section of the crimped stent outer diameter was measured and is within maximum crimped stent profile measurement.The tip was visually and microscopically examined and signs of damage were noted on the distal edges of the tip.This type of damages is consistent with excessive force being applied to the delivery system.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device found multiple kinks along several locations of the hypotube shaft.This type of damages is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the device found an extrusion kink 90mm distal of port weld.This type of damages is consistent with excessive force being applied to the delivery system.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/ procedural factors.(b)(4).
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6540052
Report Number2134265-2017-04285
Device Sequence Number16167322
Product Code NIQ
UDI-Device Identifier08714729844815
UDI-Public(01)08714729844815(17)20180208(10)19627635
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2018
Device Model NumberH7493952820400
Device Catalogue Number39528-2040
Device Lot Number19627635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1